Alert archive / Utah / High Wind Watches in 2015
High Wind Watch 5, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind watch at Dec 9, 2015, 4:07 AM MST. It took effect at Dec 10, 2015, 10:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 9, 2015, 4:07 AM MST (11:07 UTC)
- In effect from
- Dec 10, 2015, 10:00 AM MST
- Expired
- Dec 9, 2015, 3:51 PM MST
- In force
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
770 WWUS75 KSLC 091107 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 407 AM MST WED DEC 9 2015 UTZ003-005-015-016-092300- /O.NEW.KSLC.HW.A.0005.151210T1700Z-151211T0400Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD 407 AM MST WED DEC 9 2015 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * AFFECTED AREA...THE SALT LAKE AND TOOELE VALLEYS...GREAT SALT LAKE DESERT...AND WEST CENTRAL AND SOUTHWEST UTAH. * WINDS...SOUTH TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS IN EXCESS OF 55 MPH. * TIMING...WINDS WILL INCREASE THURSDAY MORNING AND BECOME STRONG BY THURSDAY AFTERNOON. WINDS WILL GRADUALLY DECREASE DURING THE EVENING HOURS AS A COLD FRONT CROSSES NORTHERN UTAH. * IMPACTS...STRONG CROSSWINDS ARE EXPECTED ALONG EAST-WEST ROUTES ACROSS WESTERN UTAH...ESPECIALLY INTERSTATE 80 AND HIGHWAYS 6 AND 50...AS WELL AS PORTIONS OF INTERSTATE 15. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
1 follow-up statement
359 WWUS75 KSLC 092251 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 351 PM MST WED DEC 9 2015 UTZ003-100000- /O.CAN.KSLC.HW.A.0005.151210T1700Z-151211T0400Z/ SALT LAKE AND TOOELE VALLEYS- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE 351 PM MST WED DEC 9 2015 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE HIGH WIND WATCH FOR THE SALT LAKE AND TOOELE VALLEYS. GUSTY SOUTH WINDS ARE STILL EXPECTED THURSDAY AFTERNOON WITH OCCASIONAL GUSTS APPROACHING 40 MPH...HOWEVER GUSTS ARE EXPECTED TO REMAIN WELL SHORT OF WARNING CRITERIA. $$ UTZ015-016-101300- /O.UPG.KSLC.HW.A.0005.151210T1700Z-151211T0400Z/ /O.NEW.KSLC.HW.W.0009.151210T1700Z-151211T0400Z/ WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER... CEDAR CITY...MILFORD 351 PM MST WED DEC 9 2015 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 9 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...WEST CENTRAL AND SOUTHWEST UTAH. * WINDS...SOUTH TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING...WINDS WILL INCREASE THURSDAY MORNING AND BECOME STRONG BY THURSDAY AFTERNOON. WINDS WILL GRADUALLY DECREASE DURING THE EVENING HOURS AS A COLD FRONT CROSSES THE AREA. * IMPACTS...STRONG CROSSWINDS ARE EXPECTED ALONG EAST-WEST ROUTES ACROSS WESTERN UTAH...ESPECIALLY HIGHWAYS 6 AND 50. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS. && $$ UTZ005-101300- /O.UPG.KSLC.HW.A.0005.151210T1700Z-151211T0400Z/ /O.NEW.KSLC.HW.W.0009.151210T1700Z-151211T0400Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE 351 PM MST WED DEC 9 2015 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 9 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...THE GREAT SALT LAKE DESERT. * WINDS...SOUTH TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH. WINDS EXPECTED TO SWITCH TO THE NORTHWEST BUT REMAIN STRONG LATE THURSDAY AFTERNOON AND THURSDAY EVENING. * TIMING...WINDS WILL INCREASE THURSDAY MORNING AND BECOME STRONG BY THURSDAY AFTERNOON. WINDS WILL SWITCH TO THE NORTHWEST BUT REMAIN STRONG LATE THURSDAY AFTERNOON THROUGH THURSDAY EVENING BEFORE DIMINISHING. * IMPACTS...STRONG CROSSWINDS ARE EXPECTED ALONG EAST-WEST ROUTES ACROSS WESTERN UTAH...ESPECIALLY INTERSTATE 80. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Dec 8, 9:54 PM MST, 6 hours 13 minutes earlier.
Area forecast discussion, Dec 8, 9:54 PM MST, 6 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 954 PM MST TUE DEC 8 2015 .SYNOPSIS...A ZONAL FLOW WILL PREVAIL THROUGH WEDNESDAY WITH A WEAK WEATHER DISTURBANCE CROSSING NORTHERN UTAH AND SOUTHWEST WYOMING WEDNESDAY NIGHT. STRONGER AND COLDER STORMS WILL CROSS THE REGION LATE IN THE WEEK THROUGH THE WEEKEND. && .DISCUSSION...A ZONAL FLOW WITH MOIST HIGH LEVELS WILL CONTINUE TO PREVAIL ACROSS THE REGION THROUGH WEDNESDAY. HIGH CLOUDS STRETCH FROM THE EASTERN PACIFIC ACROSS UTAH THIS EVENING WITH ONLY MINIMAL BREAKS. THE CLOUDS HAVE HAD A TENDENCY TO THIN A LITTLE AS THEY MOVE THROUGH THE 300MB RIDGE AXIS WHICH STRETCHES FROM SOUTHERN CALIFORNIA INTO EAST CENTRAL NEVADA. CLOUDS HAVE REMAINED MORE IN TACK ACROSS NORTHERN NEVADA AND NORTHERN UTAH. THEREFORE...UPDATED EARLIER THIS EVENING...TO BOOST CLOUD COVER ACROSS THE NORTH THROUGH TONIGHT WHILE LEAVING THE SOUTHERN PORTIONS OF THE CWA TO BECOME PARTLY CLOUDY AFTER MIDNIGHT...WHICH MAY BE A LITTLE OPTIMISTIC BUT NOT CONFIDENT ENOUGH TO MAKE ENTIRE CWA MOSTLY CLOUDY THROUGH THE ENTIRE NIGHT. RAISED SOME TEMPERATURES ACROSS THE NORTHERN PORTIONS OF THE CWA TO REFLECT THIS ADDITIONAL CLOUD COVER. SO FAR THE TEMPERATURE TRENDS THIS EVENING SHOWING A VERY SLOW COOLING OR LEVELING OUT DUE TO THE CLOUDS. UPDATE LOOKS GOOD AT THIS POINT. REST OF PACKAGE LOOKS IN GOOD SHAPE. && .AVIATION...THE SLC TERMINAL WILL SEE VFR CONDITIONS THROUGH THE TAF PERIOD WITH HIGH CLOUDS PREVAILING MOST OF THE TIME. WINDS WILL BE SOUTHEAST THROUGH ABOUT 20-22Z WEDNESDAY WITH A 20 PERCENT CHANCE OF REMAINING SOUTHERLY THROUGH 23-24Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...STRUTHWOLF AVIATION...STRUTHWOLF FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Dec 8, 2:50 PM MST, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 250 PM MST TUE DEC 8 2015 UTZ001>016-019>021-517-518-WYZ021-091400- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 250 PM MST TUE DEC 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TONIGHT A FAIRLY MILD NIGHT IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY MILD CONDITIONS WILL CONTINUE ACROSS AREA INTO THURSDAY. GUSTY AND LOCALLY STRONG SOUTH WINDS WILL DEVELOP THURSDAY ACROSS THE WESTERN VALLEYS AND CONTINUE ACROSS SOUTHERN UTAH THURSDAY NIGHT. A CHANGE TO A COLDER AND WETTER PATTERN WILL BEGIN LATE THURSDAY AND LAST THROUGH THE WEEKEND. THIS WILL BRING A POTENTIAL FOR ACCUMULATING SNOW DOWN TO THE VALLEY FLOORS OVER PORTIONS OF THE AREA AT TIMES THROUGH THE WEEKEND INTO THE FIRST PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 3:51 PM MST | High Wind Warning | SLC | 27 hr |
Nearby
High Wind Watches in Utah, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.